Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


my CD4 numbers are falling quickly....what can l do ???
Feb 8, 2009

Hi Dr Rob, you are my hero and shining light,

l was infected on a holiday in china january 2008, l got a fever in mid jan, by march when l tested l was hiv pos,

my first tests in march was virol load 13,000 and cd4 430 %25 next test in june my numbers where the same... then in august my numbers where cd4 460 and viroal load 30,000 and %27... in

november my numbers dropped to cd4 375 and viroal load 80,000 %24 and my recent test in

febuary 2009 reads CD4 281 viroal load 45,000 and %19

how can l drop close to 180 cd4 cells in 5 months ??? my doctor said its up to me to start treatment, as the virus has been in my system for only 12 months,

would you have a idea whats going on doctor ???

thank you for your time doctor

tim

Response from Dr. Frascino

Hi Tim,

It's always challenging to try to figure out exactly what's happening over the Internet, as we cannot conduct a proper medical history, review the entire medical file, review and/or obtain specific laboratory results and perform a thorough physical examination.

HIV disease progression is extremely variable from case to case and is dependent on both virus (viral strain, viral load, etc.) and host (immune integrity, concurrent illnesses, immunosuppressive medications) factors.

Assuming you are under the care of an HIV/AIDS physician specialist and he has conducted a thorough medical evaluation and not found a specific cause for your rapidly declining CD4 count, I would advise you to begin antiretroviral therapy. You can read much more about beginning antiretroviral medications in the archives.

Good luck. I'm here if you need me.

Dr. Bob



Previous
Lap dance at strip club
Next
tomorrow is the day... :S

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement